MAUDE Adverse Event Report: EMBECTA PENEL LIMITED - DUN LAOGHAIRE, IRELAND PEN NEEDLE AUTOSHIELD DUO 30GX5MM USA; NEEDLE, HYPODERMIC, SINGLE LUMEN

EMBECTA PENEL LIMITED - DUN LAOGHAIRE, IRELAND PEN NEEDLE AUTOSHIELD DUO 30GX5MM USA; NEEDLE, HYPODERMIC, SINGLE LUMEN
Model Number 329515
Medical Device Problem Codes Misconnection (1399); Defective Device (2588)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Type of Reportable Event Malfunction
Event or Problem Description
Material # unknown.Material description - unknown.Material lot# - 4008246.Complaint description ¿ reaching out to you with several concerns regarding the autoshield duo- i received this recent report: dangerous situation occurring during administration of 40 units of lantus.Nurse dialed up 40 units of lantus, had given 14 units when the plunger stopped at 26 units.Nurse came out for help.We tried another fresh needle, but the plunger would not depress.Removed the needle from pen and discovered the metal needle was dislodged in the pen tip almost causing a needle stick.Nurse grabbed another pen to administer the remaining 26 units to patient, after 15 units were administered the pen plunger stopped at 11 unit mark, needle was removed and we discovered the needle bent inside the needle cap.New cap was replaced on the same pen and nurse was able to give the patient the remaining 11 units.This is happening over and over again with the new needles that were replaced about 4 months ago.I am not sure if this is a device issue or related to training and education, but reporting this to you.We do have a sample to return from lot #4008246.We have had other experiences over the past few months because of these situations, we will also be filing a report with the fda as an fyi.I will also be copying you on another message to (b)(6), who is the manager over our nursing professional development program to have some training/education in the meantime.Notes - original email with images is attached for further reference.
 
Additional Manufacturer Narrative
Additional information was added to: b4, g6, h2, h3, h11.Correction to: h6 (type of investigation, investigation findings, and investigation conclusions).Investigation summary: no physical samples were received however the investigation was performed based on the photo(s) provided.This is the 1st complaint for the reported lot number.A review of the manufacturing records was performed, and no non-conformances were raised in association with this type of event for this lot.Embecta was able to duplicate or confirm the indicated issue and based on trend analysis no further action is required at this time.No definitive root cause determined at this time.Complaints received for this device and reported condition will continue to be tracked and trended.If samples are received in the future the complaint will be reopened for further investigation.Based on the above, no additional investigation and no corrective/preventative action (capa) or situation analysis (sa) is required at this time.

Brand Name
PEN NEEDLE AUTOSHIELD DUO 30GX5MM USA
Common Device Name
NEEDLE, HYPODERMIC, SINGLE LUMEN
Manufacturer (Section D)
EMBECTA PENEL LIMITED - DUN LAOGHAIRE, IRELAND
Manufacturer Contact
avital merl
300 kimball dr.
parsippany, NJ 07054
MDR Report Key21137234
Report Number3023359743-2025-00041
Device Sequence Number17888093
Product Code FMI
UDI-Device Identifier00382903295159
UDI-Public00382903295159
Combination Product (Y/N)N
Initial Reporter StateVT
Initial Reporter CountryUS
PMA/510(K) Number
K223286
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)Unknown
Reporter Type Manufacturer
Report Source Consumer
Initial Reporter Occupation Other
Type of Report Initial,Followup
Report Date (Section B) 03/03/2025
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Lay User/Patient
Device Model Number329515
Device Lot Number3355499
Was Device Available for Evaluation? Yes
Is the Reporter a Health Professional? No
Was the Report Sent to FDA? No
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 12/18/2024
Supplement Date Received by ManufacturerNot provided
Initial Report FDA Received Date01/13/2025
Supplement Report FDA Received Date03/03/2025
Was Device Evaluated by Manufacturer? (Y/N) Yes
Is the Device Labeled for Single Use? (Y/N) Yes
Usage of Device Unknown
Patient Sequence Number1
Patient SexPrefer Not To Disclose